Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Recovering from cervical and lumbar surgeries. On lithium, limictal and methhyl prednisolone. Having slurred speech after using medication for cold and flu. Reason?

Can you please tell me if by taking my regular meds of Lithium 300 mg, 1 in am and 2 in pm. One limictal 100 mg but then for a week adding Methylprednisolone 4mg due to a fall in the shower to prevent swelling as I recently had cervical and lumbar surgeries. I do have colopin and norco as needed (none on this day, in fact the norco in almost a week) as well. However, I had gotten a very bad cold and used Tylenol Cold and Flu for a few days. Could this all have made me drowsy and have slurred speech after using the cold medicince steadily for the day (as prescribed)? I was charged with a DUI, blew a 0 on the breathalizer each time and a urine test was taken, which I know will be clean. I would like to show that while I used very poor judgement, I shouldn t have mixed the Cold meds or steroids without checking with my physciatrist. Thank you!
Asked On : Mon, 4 Feb 2013
Answers:  1 Views:  209
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Cole,

The common cold medication do have medication which can slow the activities in general population. Many times the sedative activity of anti histaminics present in cold medications is some much powerful that it can produce drowsiness and decrease activity.
Apart from that syrups for cold medication also have alcohal in them which may be causing these thing.
Now it is important to understand that the severity of these condition is not very much high with these drugs and once you stop the medication these things should also go away.
I would suggest you to consult your doctor as your condition is different as you are recovering from lubar sugery and need proper evaluation to make it confirm that it is not related to any neurological condition.

Thanks and take care.
Answered: Tue, 5 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor